MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER,

ANGIODYNAMICS SMART PORT; PORT & CATHETER,
Model Number CT96STSD-VI
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been retained by the reporting facility for risk management review, and once available will be released to be returned to angiodynamics for evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
The end user customer reported an issue with a patient who had an implantable port device placed on (b)(6) 2021.On a subsequent ct scan of patient's abdomen/pelvis (for their colon cancer treatment) on (b)(6) 2021, end user reports seeing 7 small images in patient's right ventricle (rv) that is alleged to be metal in nature (an allegation not confirmed or supported by any material/available evidence or information; rather, an interpretation of a single image, which also had other areas of equally bright/visible, yet unremarkable, areas).There was no report of port-catheter malfunction or patient issue/pain between the implant date and this ct scan.In addition, end user kept port device in situ for vascular access through the remainder of the patient's chemotherapy treatment until port was explanted on (b)(6) 2022 due to end of treatment.There are no plans to remove the any of the images observed in the rv.Angiodynamics has been in contact with the physician who explanted the port on (b)(6) 2022 and they commented that the port device was visually intact upon removal, i.E.Unremarkable.All infusions were performed at infusion center; chemotherapy regimen specifics are unknown.It is unknown if the patient may have accessed port at home but no suspicion of tampering with the port.The physician did not implant the port device but seemed to be a normal placement according to the documentation.Patient did not have any other medical procedures between the port implant date of (b)(6) 2021 and the ct scan on (b)(6) 2021.Requests have been made for return of port device and patient images for investigation, however, they have not been received yet.
 
Additional Manufacturer Narrative
Returned for evaluation was one smartport with catheter tubing and blue boot.As received, the catheter was not attached to the port.The blue boot was not secured to the port stem.The port septum was filled with bio material {blood}.The port device is intact and meets dimensional and performance specifications.The catheter tubing was inspected and found to be within specification for catheter id and od.The catheter was trimmed at the 5 cm mark and about the 29 cm mark.The blue boot measured with specification for id, as well as the barbs on the stem of the port.There were significant number of puncture marks in the septum indicating the port was well used.The port passed leak testing with air.The septum was removed to look for interior damage and none was found, i.E.No scratches on bottom of housing or at port stem connection area.Investigation of this event shows no evidence that the port device is related to the artifacts observed in the ct scan of right ventricle.In addition, the fact that the size of the artifacts are large enough to be seen via ct scan indicates they would be too large to be infused through port catheter tubing.The customer's reported complaint description of port broke off/detached metal fragment is not is confirmed.The port shows no damage and meets the device manufacturing specifications.The catheter was found to be normal in appearance and measured within specification.The root cause for the reported complaint description cannot be determined.A review of the device history records was performed for the indicated packaging/port assembly lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: review of the returned complaint sample identified that the port device may not have been used in accordance with its labeling.The distal tip end of the catheter tubing was connected to the port body.The instructions for use, (16608102-01) which is supplied to the user with this item number, contains the following statements: - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Potential complications: catheter disconnection or migration.Catheter embolization.Catheter fragmentation.Catheter pinch-off.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Caution: sufficient slack should be left between the catheter insertion point and the port body to preclude strain on the catheter.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13769278
Report Number1317056-2022-00046
Device Sequence Number3967110
Product Code LJT
UDI-Device IdentifierH787CT96STSDVI1
UDI-PublicH787CT96STSDVI1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberCT96STSD-VI
Device Catalogue NumberCT96STSDVI
Device Lot Number5666374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexUnknown